Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A new factorization technique using quadratic forms

Authors: D. H. Lehmer and Emma Lehmer
Journal: Math. Comp. 28 (1974), 625-635
MSC: Primary 10A25; Secondary 10-04, 10B05
MathSciNet review: 0342458
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper presents a practical method for factoring an arbitrary N by representing N or $ \lambda N$ by one of at most three quadratic forms: $ \lambda N = {x^2} - D{y^2},\lambda = 1, - 1,2,D = - 1, \pm 2, \pm 3, \pm 6$. These three forms appropriate to N, together with inequalities for y, are given for all N prime to 6. Presently available sieving facilities make the method quite effective and economical for numbers N having 20 to 25 digits. Four examples arising from aliquot series are discussed in detail.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A25, 10-04, 10B05

Retrieve articles in all journals with MSC: 10A25, 10-04, 10B05

Additional Information

Keywords: Factorization, primality, binary quadratic forms, representation
Article copyright: © Copyright 1974 American Mathematical Society